High Wind, Douglas
- When
- November 9, 1:30 AM CST to 5:00 AM CST
- Where
- Douglas forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
A deep low pressure system just Northwest of Lake Superior combined with copious amounts of Arctic air behind a cold front over Eastern Minnesota, to produce strong northwesterly winds (which gusted as high as 50kts or 58 mph), across portions of West Central Minnesota. The area was roughly between a Tenney to Ottertail line Southeast to a Hancock to Glenwood line.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A deep low pressure system just Northwest of Lake Superior combined with copious amounts of Arctic air behind a cold front over Eastern Minnesota, to produce strong northwesterly winds (which gusted as high as 50kts or 58 mph), across portions of West Central Minnesota. The area was roughly between a Tenney to Ottertail line Southeast to a Hancock to Glenwood line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Nov 8, 8:20 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CST TUE NOV 8 2005
.DISCUSSION...TONIGHT
STRONG PRESSURE RISES AND MID LEVEL DRYING UNDER INCREASING WEST TO
EAST UPPER JET SHOULD GIVE SCATTERED HIGH WIND CRITERIA OVERNIGHT
WEST CENTRAL INTO SOUTH CENTRAL. PRES RISES OUTRUN BETTER UPPER JET
SUPPORT SOMEWHAT...AND MAX COLD ADVECTION MORE SW OF CWA...BUT
STRING PRES GRADIENT IN WEST CENTRAL MN. HAVE ALSO MOVED UP WIND
ADVISORY OVERNIGHT IN CENTRAL MN.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HIGH WIND WARNING OVERNIGHT
MNZ041-047-048-054>057-064-065-067-073>075-082>084-091>093
WIND ADVISORY LATE TONIGHT AND WEDNESDAY...
MNZ042>045-049>053-058>063-066-068>070-076>078-085
WI...WIND ADVISORY FOR WEDNESDAY...
WIZ014>016-023>028-
&&
JPRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1020 PM CST TUE NOV 8 2005 MNZ041-047-048-054>057-064-065-067-073>075-082>084-091>093-091200- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN- BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN- 1020 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING TONIGHT AND WIND ADVISORY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. .DAY ONE...TONIGHT VERY STRONG NORTHWEST WINDS OF 30 TO 40 MPH WILL BLOW ACROSS THE AREA TONIGHT BEHIND A COLD FRONT. WIND GUSTS NEAR 55 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWEST WINDS OF 25 TO 30 MPH WILL CONTINUE ON WEDNESDAY... ON THE BACK SIDE OF A LOW PRESSURE CENTER MOVING OVER LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ042>045-049>053-058>063-066-068>070-076>078-085-WIZ014>016- 023>028-091200- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1020 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST WISCONSIN. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP LATE TONIGHT BEHIND A COLD FRONT CHARGING ACROSS THE AREA. GUSTS TO 40 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. JPR
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479663, 5479664, 5479665.